Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 236, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2008, 6:52 PM EDT for Durham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 23, 2008, 7:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Durham County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 232252
SVRRAH
NCC063-232330-
/O.NEW.KRAH.SV.W.0236.080623T2252Z-080623T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF DURHAM...OR OVER CHAPEL HILL...
MOVING EAST AT 36 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...PARKWOOD...
BETHESDA...GORMAN...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3607 7880 3606 7875 3602 7875 3603 7872
3601 7871 3597 7871 3595 7872 3591 7876
3592 7881 3586 7883 3586 7902 3612 7897
3613 7881
TIME...MOT...LOC 2252Z 276DEG 31KT 3597 7898
$$
MWS2 follow-up statements
000
WWUS52 KRAH 232316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT MON JUN 23 2008
NCC063-232330-
/O.CON.KRAH.SV.W.0236.000000T0000Z-080623T2330Z/
DURHAM NC-
714 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN DURHAM COUNTY...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PARKWOOD...OR NEAR CHAPEL HILL...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BETHESDA...RESEARCH
TRIANGLE PARK AND GORMAN.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. DAMAGING WINDS
WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3607 7880 3606 7879 3606 7875 3601 7875
3603 7872 3599 7871 3595 7872 3591 7876
3592 7881 3586 7883 3586 7902 3606 7898
TIME...MOT...LOC 2314Z 275DEG 17KT 3591 7892
$$
MWS000
WWUS52 KRAH 232329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT MON JUN 23 2008
NCC063-232338-
/O.EXP.KRAH.SV.W.0236.000000T0000Z-080623T2330Z/
DURHAM NC-
728 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DURHAM COUNTY EXPIRES
AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3607 7880 3606 7879 3606 7875 3601 7875
3603 7872 3599 7871 3595 7872 3591 7876
3592 7881 3586 7883 3586 7902 3606 7898
TIME...MOT...LOC 2328Z 275DEG 17KT 3590 7884
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:40 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 23, 5:40 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT MON JUN 23 2008 .SYNOPSIS... ...SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 1000 PM FOR ALL BUT THE NW PIEDMONT... A DEEP UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TONIGHT. THE SURFACE COLD FRONT WILL MOVE EAST INTO CENTRAL NC LATE TONIGHT. THIS FRONT WILL MOVE OFFSHORE TUESDAY MORNING... AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. A DRY AND HOT PERIOD IS EXPECTED MID TO LATE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 540 PM MONDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE BREAKING OUT OVER CENTRAL NC... PARTLY IN RESPONSE TO THE WIND MAX JUST NOW CROSSING THE NC MOUNTAINS. OTHER THAN A WEAK LEE TROUGH... AND NOW SOME OUTFLOWS... THERE WERE NO WELL DEFINED BOUNDARIES FOR CONVECTION TO FEED ON. HOWEVER... THE LEE TROUGH CURRENTLY OVER THE NW PIEDMONT... MOVING EAST... AND THE OUTFLOWS WITH THE CLUSTERS OF STORMS OVER THE SOUTHERN PIEDMONT... SHOULD SERVE AS THE NEEDED LOW LEVEL FOCUS. THE SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 1000 PM FOR THE COUNTIES LISTED IN THE WATCH SECTION BELOW. -BADGETT PREVIOUS DISCUSSION ISSUED 230 PM MONDAY... EXPECT ANOTHER ROUND OF ACTIVE CONVECTION LATE THIS AFTERNOON AND THIS EVENING ACROSS CENTRAL NC...ESPECIALLY ALONG AND EAST OF HIGHWAY 1. WATER VAPOR IMAGERY DEPICTED AN AREA OF DRIER AIR ALOFT CROSSING WESTERN NC LATE THIS MORNING/EARLY AFTERNOON. 12Z GSO SOUNDING LIKELY SAMPLED SOME OF THIS DRIER AIR ABOVE 600MB. DRIER AIR HAS MIXED TO THE SURFACE IN THE NW PIEDMONT WHERE DEW POINTS ARE IN THE MID/UPPER 50S. MEANWHILE DEWPOINTS IN THE MID AND UPPER 60S OVER THE REMAINDER OF THE REGION AT 18Z. NEEDLESS TO SAY....INSTABILITY AXIS LIES EAST OF HIGHWAY 1 WITH LOW LEVEL CONFLUENCE BEGINNING TO INCREASE EAST OF THE DEW POINT GRADIENT. MIXED LAYER CAPES PROGGED TO BE 1000-1500 J/KG THIS AFTERNOON/EARLY EVENING. UPSTAIRS...DECENT VORT MAX CROSSING THE MID MS VALLEY/TN VALLEY PROGGED TO INCREASE MID LEVEL LAPSE RATES 6.5-7.25 DEG C/KM THIS EVENING. IN ADDITION...WE WILL BE IN THE RIGHT ENTRANCE OF 90-100KT JET EXITING OFF THE DELMARVA. WITH THE STRONGER THAN NORMAL DYNAMICS FOR THIS TIME OF YEAR...WILL LIKELY SEE MORE THAN NORMAL NUMBER OF STRONG/SEVERE STORMS WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WIND GUSTS. DYNAMICS BEGIN TO WANE AFTER 03Z-06Z WEST-TO-EAST...SO WILL GRADUALLY DIMINISH POPS IN SIMILAR PATTERN. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 325 PM MONDAY... L/W TROUGH LIFTS NE TUE. RISING MID/UPPER LEVEL HEIGHTS AND ASSOCIATED SUBSIDENCE WILL DRY OUT AND STABILIZE ATMOSPHERE TUESDAY-TUESDAY NIGHT. WESTERLY LOW LEVEL FLOW...ABUNDANT SUN AND LOW LEVEL THICKNESSES IN THE 1410S SUGGEST MAX TEMPS IN THE UPPER 80S/AROUND 90. FOR WED/THU...MID AND UPPER AIR PATTERN SIGNAL POTENTIAL FOR HOT TEMPS ACROSS THE REGION. THE W-E ORIENTATION AND STRENGTH OF THE H7 AND H5 RIDGE AND THE POSITION OF THE 250MB ANTI CYCLONE NEAR OR WEST OF THE REGION ARE STRONG INDICATORS FOR MUCH ABOVE NORMAL TEMPS. FORTUNATELY...850MB TEMPS HOVER IN THE 16-18 DEG C RANGE WED...THEN WARM TO NEAR 20 DEG C THU. BASED ON THIS AND THICKNESSES IN THE 1420S WED...AND 1430-1435 THU...WILL LEAN FORECAST MAX TEMPS TO LOW/MID 90S WED....AND SOLIDLY IN THE MID 90S (POSSIBLY UPPER 90S) THU. DEW POINTS EACH AFTERNOON UNDERNEATH RIDGE SHOULD LOWER INTO THE 50S WED AND NEAR 60 THU. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 240 PM MONDAY... LITTLE CHANGE FROM PREVIOUS FORECAST. SUBTROPICAL RIDGE OVER SE U.S. WILL CAUSE HOT/MUGGY CONDITIONS ACROSS CENTRAL NC FRI INTO SAT. EXPECT TO SEE A MODEST INCREASE IN AFTERNOON CONVECTION FRI INTO SATURDAY AS SLY FLOW ON TH BACK SIDE OF THE BERMUDA HIGH PULLS TROPICAL AIR MASS INTO THE REGION. FRO SUN INTO MON...DETERMINISTIC MEDIUM RANGE MODEL GUIDANCE CONTINUE TO SUGGEST SOME AMPLIFICATION OF L/W TROUGH OVER THE EASTERN U.S. HOWEVER, THE EXPECTED TIMING DIFFERENCES AND DEGREE AMPLIFICATION EXIST. WITH TROPICAL AIR MASS IN PLACE AND POTENTIAL FOR LOWERING HEIGHTS OVER THE FORECAST AREA SUNDAY...SHOULD SEE A BIT MORE COVERAGE OF AFTERNOON/EVENING CONVECTION. WENT WITH CHANCE POPS FOR NOW AS THERE IS PLENTY OF TIME TO FINE TUNE. MODEL SOLUTIONS PAINT DRIER AIR MASS OVERHEAD MON AS L/W TROUGH EDGES EAST. THIS IS LIKELY PREMATURE WITH POTENTIAL FOR MORE AFTERNOON CONVECTION. HOWEVER WE RE TALKING BOUT DAY 7 SO WILL KEEP POPS AOB 20%. MAX TEMPS WILL RETURN TO NEAR NORMAL VALUES BY SUN/MON DUE TO PRESENCE OF TROUGH ALOFT. BEFORE THEN....MAX TEMPS WILL CONTINUE TO AVERAGE SEVERAL DEGREES ABOVE NORMAL...ESPECIALLY FRIDAY. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... AS OF 200 PM MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER WESTERN NC INTO UPSTATE SC AS OF 2 PM WILL MOVE EAST THROUGH THE AFTERNOON HOURS. ACTIVITY WILL SPREAD INTO THE SOUTHERN PIEDMONT AND SANDHILLS THROUGH 6 PM REACHING THE VCTY OF FAY BY 4 PM. CONVECTION SHOULD ALSO DEVELOP AND APPROACH RDU BY 4PM AND RWI BETWEEN 4 AND 6 PM. EXPECT GUSTY WINDS TO 40KT WITH SOME OF THE ACTIVITY ALONG WITH SOME NEARLY CONTINUOUS LIGHTING AND SMALL HAIL. THERE IS A DEWPOINT DISCONTINUITY OVER THE NORTHWEST PIEDMONT AND DEWPOINTS HAVE FALLEN INTO THE MID TO UPPER 50S AT INT AND GSO. THIS SHOULD LIMIT THE THUNDERSTORMS ACTIVITY OVER THE NORTHWEST PIEDMONT A LITTLE, HOWEVER GIVEN THE AMOUNT OF DYNAMICS IN PLACE THERE SHOULD STILL BE A FEW SHOWERS AND THUNDERSTORMS WHICH WILL MOVE ACROSS THE AREA FROM 4 PM THROUGH 9 PM. THE UPPER LEVEL DISTURBANCE DOES NOT SWING THROUGH THE AREA UNTIL LATER TONIGHT AND THIS SHOULD ALLOW FOR A SECOND ROUND CONVECTION...AFTER 7 PM ESPECIALLY FROM RDU EAST TO FAY AND RWI. IN THE WAKE OF THE SHOWERS AND THUNDERSTORMS DRIER AIR FILTERS IN ON A NORTHWEST WIND AFTER 3 AM AND THIS SHOULD LIMIT FOG DEVELOPMENT DESPITE SOME CLEARING SKIES. CONDITIONS ON TUESDAY WILL BE ALL VFR WITH A LIGHT WEST WIND AND NO THUNDERSTORMS. -JO LOOKING AHEAD... THE LONGWAVE UPPER TROUGH WILL FINALLY MOVE OFFSHORE TUESDAY... AND ALLOW SURFACE HIGH PRESSURE TO EXPAND OVER THE EASTERN CONUS AND PROVIDE FOR MOSTLY CLEAR VFR CONDITIONS THROUGH LATE WEEK.-MWS && .RAH WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR MOST OF CENTRAL NC... INCLUDING THE FOLLOWING... NCC007-051-065-069-085-093-101-105-123-125-127-153-163-165-167-183-19 1-195-240200- && SYNOPSIS...BADGETT NEAR TERM...BADGETT/WSS SHORT TERM...WSS LONG TERM...WSS AVIATION...BADGETT/JO
Hazardous weather outlook, Jun 23, 3:06 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT MON JUN 23 2008 NCZ007>011-021>025-038>040-241915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- 306 PM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH LATE THIS EVENING... ANOTHER ROUND OF SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON INTO THE OVERNIGHT HOURS TONIGHT AS AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM APPROACHES AND CROSSES THE AREA. SOME OF THE THUNDERSTORMS WILL LIKELY BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY... VERY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY...WITH THE POTENTIAL TO PRODUCE LOCALIZED FLOODING... PARTICULARLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER SHOULD REPORT ANY SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ026>028-041>043-073>078-083>086-088-089-241915- FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 306 PM EDT MON JUN 23 2008 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 23, 5:28 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 2 SW THOMASVILLE 35.87N 80.11W
06/23/2008 E0.50 INCH DAVIDSON NC AMATEUR RADIO
&&
ORROCKSpecial weather statement, Jun 23, 5:37 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 537 PM EDT MON JUN 23 2008 NCZ022-023-232230- ALAMANCE-GUILFORD- 537 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD AND ALAMANCE COUNTIES THROUGH 630 PM EDT... AT 537 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF GIBSONVILLE TO 6 MILES SOUTHWEST OF PLEASANT GARDEN...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF BURLINGTON TO 8 MILES NORTHWEST OF RANDLEMAN...MOVING EAST AT 27 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BURLINGTON AROUND 550 PM EDT... GRAHAM AROUND 600 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...HAIL UP TO ONE HALF INCH... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. MWS
Local storm report, Jun 23, 5:52 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 4 ENE GORDONTOWN 35.77N 80.06W
06/23/2008 E0.75 INCH DAVIDSON NC PUBLIC
&&
ORROCKLocal storm report, Jun 23, 6:15 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 5 E FOREST OAKS 35.99N 79.62W
06/23/2008 GUILFORD NC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED A TREE DOWN ACROSS SCYTHE ROAD.
RADAR ESTIMATED TIME.
&&
SMITHLocal storm report, Jun 23, 6:25 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 S BURLINGTON 36.02N 79.45W
06/23/2008 ALAMANCE NC FIRE DEPT/RESCUE
TREES DOWN ALONG HIGHWAY 49.
&&
ORROCKSpecial weather statement, Jun 23, 6:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 641 PM EDT MON JUN 23 2008 NCZ008-025-232330- DURHAM-GRANVILLE- 641 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND DURHAM COUNTIES THROUGH 730 PM EDT... AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF DURHAM...OR ABOUT OVER CHAPEL HILL...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...DURHAM...BETHESDA... GORMAN. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. STRONG GUSTY WINDS OF UP TO 50 MPH WILL OCCUR BEFORE THE RAIN BEGINS FROM THESE THUNDERSTORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Jun 22, 8:29 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 51 min |
| Jun 22, 9:09 PM EDT | Areal Flood Advisory | RAH | Alamance | 96 min |
| Jun 22, 10:22 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Davidson, Durham, Forsyth and 5 more | 3 hr |
| Jun 22, 11:37 PM EDT | Areal Flood Advisory | RAH | Stanly | 3 hr |
| Jun 23, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 50 min |
| Jun 23, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 41 min |
| Jun 23, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 44 min |
| Jun 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 49 min |
| Jun 23, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.